Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Hochschild (co)homology of the second kind I

Authors: Alexander Polishchuk and Leonid Positselski
Journal: Trans. Amer. Math. Soc. 364 (2012), 5311-5368
MSC (2010): Primary 16E40; Secondary 18G10, 18G15, 18E30, 13D99
Published electronically: May 30, 2012
MathSciNet review: 2931331
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define and study the Hochschild (co)homology of the second kind (known also as the Borel-Moore Hochschild homology and the compactly supported Hochschild cohomology) for curved DG-categories. An isomorphism between the Hochschild (co)homology of the second kind of a CDG-category $ B$ and the same of the DG-category $ C$ of right CDG-modules over $ B$, projective and finitely generated as graded $ B$-modules, is constructed.

Sufficient conditions for an isomorphism of the two kinds of Hochschild (co)homology of a DG-category are formulated in terms of the two kinds of derived categories of DG-modules over it. In particular, a kind of ``resolution of the diagonal'' condition for the diagonal CDG-bimodule $ B$ over a CDG-category $ B$ guarantees an isomorphism of the two kinds of Hochschild (co)homology of the corresponding DG-category $ C$. Several classes of examples are discussed. In particular, we show that the two kinds of Hochschild (co)homology are isomorphic for the DG-category of matrix factorizations of a regular function on a smooth affine variety over a perfect field provided that the function has no other critical values but zero.

References [Enhancements On Off] (What's this?)

  • 1. A. Caldararu, J. Tu. Curved A-infinity algebras and Landau-Ginzburg models. Electronic preprint arXiv:1007.2679 [math.KT], 42 pp.
  • 2. T. Dyckerhoff. Compact generators in categories of matrix factorizations. Electronic preprint arXiv:0904.4713 [math.AG], 43 pp.
  • 3. E. Getzler, J. D. S. Jones. $ A_\infty $-algebras and the cyclic bar complex. Illinois Journ. of Math. 34, #2, 1990. MR 1046565 (91e:19001)
  • 4. A. Grothendieck, J. Dieudonné. Éléments de géométrie algébrique IV. Étude locale des schémas et des morphismes de schémas, Quatrième partie. Publ. Math. IHES 32, pp. 5-361, 1967. MR 0238860 (39:220)
  • 5. D. Husemoller, J. C. Moore, J. Stasheff. Differential homological algebra and homogeneous spaces. Journ. Pure Appl. Algebra 5, pp. 113-185, 1974. MR 0365571 (51:1823)
  • 6. B. Keller. Deriving DG-categories. Ann. Sci. École Norm. Sup. (4) 27, #1, pp. 63-102, 1994. MR 1258406 (95e:18010)
  • 7. B. Keller, W. Lowen, P. Nicolás. On the (non)vanishing of some ``derived'' categories of curved dg algebras. Journ. Pure Appl. Algebra 214, #7, pp. 1271-1284, 2010. MR 2587002 (2011b:16041)
  • 8. K. Lin, D. Pomerleano. Global matrix factorizations. Electronic preprint arXiv:1101.5847 [math.AG], 15 pp.
  • 9. A. Neeman. The Grothendieck duality theorem via Bousfield's techniques and Brown representability. Journ. Amer. Math. Soc. 9, pp. 205-236, 1996. MR 1308405 (96c:18006)
  • 10. D. Orlov. Triangulated categories of singularities and D-branes in Landau-Ginzburg models. Proc. Steklov Math. Inst. 246, #3, pp. 227-248, 2004. MR 2101296 (2006i:81173)
  • 11. D. Orlov. Formal completions and idempotent completions of triangulated categories of singularities. Advances in Math. 226, #1, pp. 206-217, 2011. MR 2735755
  • 12. A. Polishchuk, A. Vaintrob. Chern characters and Hirzebruch-Riemann-Roch formula for matrix factorizations. Electronic preprint arXiv:1002.2116 [math.AG], 45 pp.
  • 13. L. Positselski. Nonhomogeneous quadratic duality and curvature. Funct. Anal. Appl. 27, #3, pp. 197-204, 1993. MR 1250981 (95h:16041)
  • 14. L. Positselski. Homological algebra of semimodules and semicontramodules: Semi-infinite homological algebra of associative algebraic structures. Appendix C in collaboration with D. Rumynin; Appendix D in collaboration with S. Arkhipov. Monografie Matematyczne, vol. 70, Birkhäuser/Springer Basel, 2010, xxiv+349 pp. MR 2723021
  • 15. L. Positselski. Two kinds of derived categories, Koszul duality, and comodule-contramodule correspondence. Memoirs Amer. Math. Soc. 212, #996, 2011, v+133 pp.arXiv:0905.2621 [math.CT]
  • 16. L. Positselski. Coherent analogues of matrix factorizations and relative singularity categories. Electronic preprint arXiv:1102.0261 [math.CT], 16 pp.
  • 17. L. Positselski, A. Vishik. Koszul duality and Galois cohomology. Math. Research Letters 2, #6, pp. 771-781, 1995. MR 1362968 (97b:12008)
  • 18. E. Segal. The closed state space of affine Landau-Ginzburg B-models. Electronic preprint arXiv:0904.1339 [math.AG], 30 pp.
  • 19. A. Schwarz. Noncommutative supergeometry, duality and deformations. Nuclear Physics B 650, pp. 475-496, 2003. MR 1952770 (2004e:58012)
  • 20. G. Tabuada. Une structure de catégorie de modèles de Quillen sur la catégorie des dg-catégories. A Quillen model structure on the category of dg categories. Comptes Rendus Acad. Sci. Paris 340, #1, pp. 15-19, 2005. MR 2112034 (2005h:18033)
  • 21. B. Toën. The homotopy theory of dg-categories and derived Morita theory. Inventiones Math. 167, #3, pp. 615-667, 2007. MR 2276263 (2008a:18006)
  • 22. J. Tu. Matrix factorizations via Koszul duality. Electronic preprint arXiv:1009.4151 [math.AG], 53 pp.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 16E40, 18G10, 18G15, 18E30, 13D99

Retrieve articles in all journals with MSC (2010): 16E40, 18G10, 18G15, 18E30, 13D99

Additional Information

Alexander Polishchuk
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403

Leonid Positselski
Affiliation: Department of Mathematics, National Research University “Higher School of Economics”, Moscow 117312, Russia – and – Sector of Algebra and Number Theory, Institute for Information Transmission Problems, Moscow 127994, Russia

Received by editor(s): October 15, 2010
Published electronically: May 30, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society